MAUDE Adverse Event Report: ABBOTT MEDICAL MITRACLIP G4 CLIP DELIVERY SYSTEM (MDR); MITRAL VALVE REPAIR DEVICES

ABBOTT MEDICAL MITRACLIP G4 CLIP DELIVERY SYSTEM (MDR); MITRAL VALVE REPAIR DEVICES
Model Number CDS0706-NT
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 06/02/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is not returning for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported on (b)(6) 2025 that the patient presented with grade 4+ degenerative mitral regurgitation (mr) and enlarged atrium for a mitraclip procedure.Mitraclip 41002a1070 ntw was implanted successfully.During deployment second mitraclip 40903r1098 nt, difficulty grasping the leaflets was encountered.There was chordal rupture which lead to increase in mr.The device was removed from the anatomy.Third mitraclip 50113a1026 xtw was placed medial to clip 1.The clip was stable on deployment.Fourth mitraclip 50115a1041 xtw was placed medial to clip 1 and lateral to clip 2.An attempt was made to place the fifth mitraclip 50123r1008 xtw lateral to clip 4 and medial to clip 1.Fifth clip was entangled with clip 4 and caused it to shift.There was inadequate grasp of leaflets which lead to unchanged mr.The fifth clip was removed from anatomy.An attempt was made to implant a closure device between first and third mitraclip.During deployment of closure device, it had interaction with mitraclip 1.This made mitraclip 1 to shift and lead to increase in mr to grade 4+.The patient was extubated and was in stable condition.The physician referred the patient for surgery.There was no clinically significant delay.On (b)(6) 2025, the patient had mitral valve and tricuspid valve surgery.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record revealed no manufacturing nonconformities issued to the reported lot that would have contributed to the reported positioning failure.Additionally, a review of the complaint history identified no similar complaints reported from this lot.Based on available information, the reported positioning failure (leaflet grasping - clip not implanted, leaflet capture - clip not implanted) appears to be related to challenging patient anatomy (tissue appeared compromised along certain segments of the valve).A cause for the reported tissue injury could not be conclusively determined.The reported patient effect of tissue injury, as listed in the mitraclip system instructions for use, is a known possible complication associated with mitraclip procedures.The reported unexpected medical intervention, surgical intervention, and hospitalization were results of case-specific circumstances.There is no indication of a product quality issue with respect to manufacture, design, or labeling.
 
Event or Problem Description

Brand Name
MITRACLIP G4 CLIP DELIVERY SYSTEM (MDR)
Common Device Name
MITRAL VALVE REPAIR DEVICES
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005070406
3885 bohannon drive
menlo park CA 94025
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key22347001
Report Number2135147-2025-03498
Device Sequence Number8520129
Product Code NKM
UDI-Device Identifier05415067037367
UDI-Public(01)05415067037367(17)250902(10)40903R1098
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
P100009
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/02/2025
Device Model NumberCDS0706-NT
Device Catalogue NumberCDS0706-NT
Device Lot Number40903R1098
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/02/2025
Supplement Date Received by Manufacturer07/09/2025
Initial Report FDA Received Date06/27/2025
Supplement Report FDA Received Date07/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STEERABLE GUIDE CATHETER
Outcome Attributed to Adverse Event Other; Required Intervention; Hospitalization;
Patient SexUnknown